Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 94, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 11, 2002, 4:37 PM CDT for Langlade County, Wisconsin. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2002, 4:37 PM CDT (21:37 UTC)
- Expired
- Aug 11, 2002, 5:45 PM CDT
- In force
- 68 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Langlade County, WI
The radar
The Green Bay radar (KGRB), 122 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
885 WUUS53 KGRB 112137 SVRGRB WIC067-112245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 436 PM CDT SUN AUG 11 2002 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANGLADE COUNTY IN WISCONSIN * UNTIL 545 PM CDT * AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH HAIL UP TO 1 INCH IN DIAMETER. THE STORM WAS LOCATED 12 MILES WEST OF DEERBROOK. THAT PLACES IT 14 MILES NORTHWEST OF ANTIGO. IT WAS MOVING EAST AT 15 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... DEERBROOK BY 545 PM CDT. KEMPSTER BY 545 PM CDT. THE STORM HAD PRODUCED 3/4 INCH DIAMETER HAIL IN LINCOLN COUNTY. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4537 8939 4515 8939 4510 8894 4537 8892 HELMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:00 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 11, 3:00 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT SUN AUG 11 2002 TIMING AND COVERAGE OF PCPN FOR THE NEXT SEVERAL DAYS THE MAIN CHALLENGE. WARM FRONT MOVING NWD ACRS THE RGN KICKING OFF SOME ISOLD SHRA/TSRA FM NW TO CNTRL WI THIS AFTN. AIRMASS BECOMING INSTABLE AS MOISTURE INCREASES AND AFTN TEMPS REACHED AROUND 90 MANY LOCATIONS. ISOLD SHRA AND TSRA OVER THE CWA THIS AFTN APPEARS TO BE DIURNAL AND ANTICIPATE A DIMINISHING TREND BY EARLY EVENING. WILL ADD ISOLD EARLY WORDING THEN CHC POPS LATE FOR THE FIRST PD. LATEST MODEL TRENDS KEEP CONVECTION FROM THE NRN PLAINS FROM DRIFTING INTO THE WRN PORTION OF THE CWA UNTIL LATE TNT...ASSUMING CONVECTION HOLDS TOGETHER. CONVECTION NEAR DLH AND NEAR WMFNT MAY BE MORE WIDESPREAD OVER NC WI LATER THIS EVENING. COLD FRONT SPEED A TAD SLOWER AND SFC SLOW IS PROGGED TO BE WEAKER AND LITTLE FURTHER NORTH. CLOUDS FROM ANTICIPATED CONVECTION TO THE WEST MAY DRIFT OVER THE CWA MONDAY TO REDUCE THREAT OF SVR WX ON MOND. THIS EVENINGS WAA PCPN EVENT...MUCH OF CWA MAY SEE A BREAK IN PCPN TIL THE CDFNT. MODEL END TIMING CONSISTENT WITH CURRENT MORNING MENTION OVER MAINLY THE EAST TUE. MDM RANGE MODELS HAVE BEEN INCONSISTENT LAST FEW RUNS AS FLOW TOWARD END OF THE WEEK TRANSISTIONING TO A ZONAL FLOW. WILL NOT MAKE ANY CHGS IN LATER PDS AS RESULT. .GRB...NONE. HELMAN WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 11, 12:00 PM CDT, 4 hours 37 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN AUG 11 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL WISCONSIN TONIGHT...AND ACROSS THE ENTIRE FORECAST AREA ON MONDAY. A WARM FRONT LIFTING NORTH ACROSS THE REGION THIS AFTERNOON AND TONIGHT WILL ALLOW WARMER AND MORE MOIST AIR TO SPREAD OVER WISCONSIN. DAYTIME HEATING AND INCREASING MOISTURE WILL DEVELOP INCREASINGLY UNSTABLE CONDITIONS LATER THIS AFTERNOON AND TONIGHT...ESPECIALLY OVER WESTERN WISCONSIN. ISOLATED SHOWERS AND STORMS MAY DEVELOP OVER PARTS OF CENTRAL AND NORTHCENTRAL WISCONSIN BY THIS EVENING. MEANWHILE A COLD FRONT MOVING OVER THE NORTHERN PLAINS THIS AFTERNOON...IS EXPECTED TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER MINNESOTA. SOME OF THESE STORMS MAY BE SEVERE AND MAY WORK INTO THE NORTHWEST PORTION OF WISCONSIN OVERNIGHT. ON MONDAY...THE A COLD FRONT WILL ENTER WISCONSIN...REACHING THE FORECAST AREA DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. MOIST AND UNSTABLE AIR FLOWING INTO THE REGION WILL INTERACT WITH THE FRONT TO PRODUCE THUNDERSTORMS...A FEW POSSIBLY SEVERE. LARGE HAIL WILL BE THE PRIMARY THREAT TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE THREATS FOR MONDAY. SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. HELMAN WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Aug 11, 12:00 PM CDT, 4 hours 37 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN AUG 11 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL WISCONSIN TONIGHT...AND ACROSS THE ENTIRE FORECAST AREA ON MONDAY. A WARM FRONT LIFTING NORTH ACROSS THE REGION THIS AFTERNOON AND TONIGHT WILL ALLOW WARMER AND MORE MOIST AIR TO SPREAD OVER WISCONSIN. DAYTIME HEATING AND INCREASING MOISTURE WILL DEVELOP INCREASINGLY UNSTABLE CONDITIONS LATER THIS AFTERNOON AND TONIGHT...ESPECIALLY OVER WESTERN WISCONSIN. ISOLATED SHOWERS AND STORMS MAY DEVELOP OVER PARTS OF CENTRAL AND NORTHCENTRAL WISCONSIN BY THIS EVENING. MEANWHILE A COLD FRONT MOVING OVER THE NORTHERN PLAINS THIS AFTERNOON...IS EXPECTED TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER MINNESOTA. SOME OF THESE STORMS MAY BE SEVERE AND MAY WORK INTO THE NORTHWEST PORTION OF WISCONSIN OVERNIGHT. ON MONDAY...THE A COLD FRONT WILL ENTER WISCONSIN...REACHING THE FORECAST AREA DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. MOIST AND UNSTABLE AIR FLOWING INTO THE REGION WILL INTERACT WITH THE FRONT TO PRODUCE THUNDERSTORMS...A FEW POSSIBLY SEVERE. LARGE HAIL WILL BE THE PRIMARY THREAT TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE THREATS FOR MONDAY. SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. HELMAN WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:08 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 52 min |
| Aug 11, 4:16 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 59 min |
| Aug 11, 5:10 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 65 min |
| Aug 11, 5:30 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 60 min |
| Aug 11, 5:38 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Aug 11, 5:41 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 64 min |
| Aug 11, 5:59 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 61 min |
| Aug 11, 6:35 PM CDT | Special Marine Warning | GRB | 115 min | |
| Aug 11, 6:35 PM CDT | Special Marine Warning | GRB | 115 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.